Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Stopped Yaz pill. Had PMS symptoms, cramping, bloating, no bleeding. HPT negative. Any suggestions?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
I came off the Pill Yaz last sunday i had all the sypmtoms pms, cramping, bloating, feeling generally rundown and tired but NO bleeding. i did a HPT and it was negative. i have skipped my period on the pill for quite a long time nearly 6 months maybe.. any suggestions would b great
Posted Wed, 23 May 2012 in Birth Control
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Post pill amenorrhea is a common finding after you stop taking the pill. In most of such cases, the periods resume on their own in 2-3 weeks. Initially the bleeding may be light or irregular which will become regular later on. If this does not happen, you could be having possible hormone imbalance. Especially if you have put on weight, any hair growth over face, chin, abdominal distention you could be having possible Polycystic Ovarian Syndrome (PCOS).

The other possibility is less oestrogen in your body and you may need a trial of oestrogen hormone by your Doctor to help thicken the layer in the uterus to enhance chance of bleeding.

It would be best if you consult your Doctor if the withdrawal bleeding does not happen in next 2-3 weeks to rule out possible hormone imbalance and get the appropriate therapy after thorough evaluation including possible ultrasound scan to see the status of the inner lining if the uterus as well.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor